MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is underway.
 
Event or Problem Description
It was reported that a patient experienced eye burns after a thermage treatment.The eye was red and swollen for the first two days after treatment, then scabbed and was painful.An eye shield was used during the thermage treatment.Solta medical cryogen and coupling fluid were used for the treatment.After the burn was observed, the patient was provided with cold compresses and ointments.It is unclear if a thermage flx or thermage cpt device was used.Though requested, no additional information has been provided.
 
Additional Manufacturer Narrative
The treatment tip was not returned for evaluation, nor were the datalogs submitted for review.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.As the product serial number was not provided, a review of the device history record cannot be performed and it is still unclear if this was a thermage cpt or thermage flx treatment.According to the thermage cpt and the thermage flx user manual, blisters and redness are known possible side effects during thermage treatments.The procedure produces heating in the upper layers of the skin, and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.According to the thermage safety risk assessments, corneal abrasions are possible hazards of treatment.Solta medical provides safety considerations in the thermage user manuals when treating the eyelids.Users must follow procedural instructions, so the treatment is performed in a safe manner.Solta medical emphasizes that only plastic ocular shields with proper sizing must be used during thermage treatment, in order to prevent serious eye injury from the thermal effects of the radiofrequency (rf) energy used by the system.Although metallic ocular shields may be appropriate to use with certain laser treatments of the eyelids, they are not appropriate for use with thermage as metallic ocular shields will conduct the thermal energy from thermage¿s radiofrequency (rf) energy directly to the eye, causing damage.Eye shields are not provided by solta medical.The trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Though requested, no additional information has been provided and the product/datalogs have not been returned for evaluation.Based on the available information, no causal factors can be determined and no conclusions can be found.No corrective action is necessary at this time.

Brand Name
THERMAGE SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key18742988
Report Number3011423170-2024-00126
Device Sequence Number6380276
Product Code GEI
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale